SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
74027241 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device orvidentify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, after a left knee patella surgery, it was discovered that the plug of one (1) jrny ii bcs xlpe art isrt sz 3-4 lt 9mm was broken.The two fragments were clearly identified and completely removed.The fracture was present prior to any use of the implant or instruments in the patient.The procedure was resumed, after a significant delay, using an equivalent s+n back-up.No further complications were reported.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the insert significantly worn and discolored.The post is fractured off the base and severely degraded.The insertion/extraction slot on the inferior surface is deformed and the lock detail is slightly deformed in several areas.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use for knee systems revealed in indications, contraindications and adverse effects section that general principles of good patient selection and sound surgical judgment apply to the total knee procedure.Preoperative planning and meticulous surgical technique are essential to achieve optimum results.Medical devices should be examined prior to surgery, and the surgeon should not proceed with any device that does not meet the required standards or appears compromised.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with material specifications, the quality and manufacture of polyethylene and 10 cross-linked polyethylene shall be controlled.These materials are used in the manufacture of surgical implants and instruments and can be considered a surgical grade of polyethylene and cross-linked polyethylene.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique, damage during shipping, mishandling and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.